Mississippi, 2005

Hail and Damaging Wind in Mississippi, June 10, 2005

June 10, 2005 · NWS MEG · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 10, 2:42 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 2:42 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT FRI JUN 10 2005

.DISCUSSION...

A SUMMER-LIKE WEATHER PATTERN CONTINUES AGAIN THIS AFTERNOON WITH
DIURNAL CONVECTION ONCE AGAIN DEVELOPING. NOT QUITE AS WIDESPREAD
AS YESTERDAY AT THIS TIME...WITH UPPER LEVEL CONFLUENCE A BIT
STRONGER TODAY BETWEEN THE WESTERN TROUGH AND TROPICAL STORM
ARLENE. STILL EXPECTING ADDITIONAL SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AND EVENING WITH HEAVY RAINFALL AND GUSTY
WINDS BEING THE GREATEST THREAT WITH ANY STORMS...AS PWATS ON THE
HIGH SIDE. ALSO CAPE VALUES RANGING FROM 1500 TO 2500 J/KG OVER
MOST OF THE AREA...SO ISOLATED PULSE SEVERE STORMS ARE POSSIBLE.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT
WITH MOIST AIRMASS IN PLACE. BEST CHANCES WILL BE ACROSS EASTERN
SECTIONS OVERNIGHT WITH INCREASING TROPICAL MOISTURE AND LOW-LEVEL
CONVERGENCE PRECEDING TROPICAL STORM ARLENE.

THE BIG WEATHER STORY FOR THE WEEKEND WILL CONTINUE TO BE AFFECTS
FROM THE REMNANTS OF ARLENE. 12Z MODEL GUIDANCE INITIALIZED THE
TROPICAL SYSTEM POORLY...WITH THE NAM AND ECMWF FURTHER WEST WITH
LANDFALL AS COMPARED WITH THE GFS. CURRENTLY LIKE 12Z GFS SOLUTION
BETTER AND PREFER A FURTHER EAST SOLUTION AS THE TREND HAS BEEN TO
MOVE ALONG A TRACK FURTHER EASTWARD TODAY. IN ADDITION...THE MEAN
TROUGH/RIDGE CONFIGURATION APPEARS TO SUPPORT THE FURTHER
EASTWARD TRACK AND DOES NOT APPEAR THAT IT WILL CHANGE GREATLY
THROUGH THE WEEKEND.

WITH A FURTHER EAST TRACK...THIS WILL HAVE IMPLICATIONS ON THE
WEEKEND FORECAST ACROSS THE MID-SOUTH...AS THE GREATEST HEAVY
RAINFALL THREAT WILL BE ALONG AND TO THE EAST OF THE EVENTUAL TRACK
OF THE REMNANTS OF ARLENE. BEST THINKING AT THIS POINT IS THAT ARLENE
WILL CONTINUE TO TRACK NORTH TO NORTH-NORTHWEST MAKING LANDFALL ALONG
THE NORTHERN GULF COAST TOMORROW EVENING. THEN THE REMNANT LOW SHOULD
TRACK NORTH...WITH BEST ESTIMATES ALONG THE EASTERN BORDER OF OUR
CWA...FROM SATURDAY NIGHT THROUGH SUNDAY. THIS WOULD KEEP THE
GREATEST THREAT FOR VERY HEAVY RAIN TO OUR EAST. STILL...WITH
MOISTURE ADVANCING NORTHWARD IN ADVANCE OF THIS SYSTEM...HAVE DECIDED
TO RAISE POPS TO LIKELY ACROSS EASTERN SECTIONS AND CHANCE POPS IN
THE WEST. ALSO...THE EVENTUAL TRACK AND INTENSITY OF THIS TROPICAL
SYSTEM IS SUBJECT TO CHANGE. IF THE SYSTEM TRACKS FURTHER WEST THAN
CURRENTLY EXPECTED...THEN THE HEAVY RAIN THREAT WOULD BE POSSIBLE...
ESPECIALLY ACROSS EASTERN AREAS. STAYED TUNED FOR UPDATED INFORMATION
ON THIS STORM SYSTEM THROUGH THE WEEKEND...BUT AT THIS TIME WILL
KEEP QPF VALUES ON THE ORDER OF 1-2 INCHES ACROSS EASTERN AREAS...
WITH LESSER VALUES WEST. WITH THE DRY CONDITIONS AS OF LATE...THESE
TOTALS WILL NOT LIKELY RESULT IN MAJOR FLOODING ISSUES. IF RAINFALL
INTENSITIES ARE GREAT...CANNOT RULE OUT SOME AREAS OF FLASH
FLOODING AND PONDING OF ROADWAYS. THESE RAINFALL AMOUNTS WILL
CONTINUE TO BE REVISED AS NEW INFORMATION BECOMES AVAILABLE.

FOR NEXT WEEK...A TROPICAL AIRMASS WILL BE LEFT IN THE WAKE OF
ARLENE FOR MONDAY AND TUESDAY. THEREFORE...DIURNAL CONVECTION WILL
ONCE AGAIN BE POSSIBLE FOR THESE TIME PERIODS WITH TEMPERATURES
RISING BACK TO SLIGHTLY ABOVE NORMAL VALUES. THE NEXT COLD FRONT IS
PROGGED TO MOVE ACROSS THE AREA FOR MID WEEK WITH ADDITIONAL
CHANCES FOR SHOWERS AND THUNDERSTORMS. DRY WEATHER AND LOWER
HUMIDITY LEVELS WILL MOVE INTO THE AREA BEHIND THE FRONT WITH HIGH
PRESSURE BUILDING IN FOR THE END OF NEXT WEEK.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH

In the hours before

Local storm report, Jun 10, 4:50 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             HUGHES                  34.95N 90.47W
06/10/2005  0.88 INCH        ST. FRANCIS        AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL OCCURRING AT THE HUGHES POLICE
            DEPARTMENT

&&

JFB
Special weather statement, Jun 10, 5:49 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT FRI JUN 10 2005

ARZ028-MOZ113-110000-

DUNKLIN MO-MISSISSIPPI AR-
649 PM CDT FRI JUN 10 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN AND MISSISSIPPI
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER MANILA AT 649 PM CDT...MOVING
NORTH AT 15 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF
LEACHVILLE AND MANILA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 10, 5:55 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT FRI JUN 10 2005

MSZ001-TNZ088-110015-

DE SOTO MS-SHELBY TN-
655 PM CDT FRI JUN 10 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER OLIVE BRANCH AT 655 PM CDT...
MOVING NORTHWEST AT 5 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF
GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 42 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, De Soto

When
June 10, 6:05 PM CST to 6:10 PM CST
Where
De Soto County, Olive Branch
Measured
1 in hail
Property damage
$100
Reported by
EMERGENCY MANAGER
Coordinates
34.967, -89.817

Thunderstorm Wind, Tunica

When
June 10, 7:00 PM CST to 7:05 PM CST
Where
Tunica County, Tunica
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.683, -90.383

Several large tree limbs were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462502, 5462503.